Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 13, 2022, 10:29 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 10:29 PM EDT (02:29 UTC)
- Expired
- Apr 13, 2022, 11:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:47 PM EDT, 42 minutes earlier.
Area forecast discussion, Apr 13, 9:47 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
947 PM EDT Wed Apr 13 2022
.UPDATE...
EVENING UPDATE.
&&
.DISCUSSION...
QLCS line is approaching the plateau and moving at around 55 mph.
the strongest part of the line expected to reach southwest part
of the forecast area in the next hour. Still expect some weakening
over the next hour. Winds will continue to be strong out of the
south and southwest. Temperatures are still very mild because of
the south winds with temperatures still in the lower 70s. Dew
points are only in the lower to mid 50s so best instability is
definitely west and south. Have adjusted temperatures and dew
points and increased rain chances in the west and southwest some.
As the storms weaken expect the line to slow some as it moves into
more stable airmass. Updated forecast has been sent.
TD
&&
.AVIATION...
00Z TAF DISCUSSION.
Main forecast concern for tonight is the potential for thunderstorms
with gusty winds overnight. The gusty winds have decreased late this
afternoon and evening but should increase again between 03Z to around
08Z as the pressure gradient remains fairly tight over the Tennessee
Valley ahead of a line of thunderstorms. VFR conditions still look
to lower to MVFR between about 05-08Z tonight as a line of showers
and some possible thunder at CHA and TYS. MVFR conditions anticipated
with the convective line lasting through about 12Z or later. Drier
airmass behind front will move rapidly east over the TAF sites with
winds becoming northwest and and a return to VFR conditions around
14-17Z.
TD
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory until 8 AM EDT Thursday for Blount Smoky Mountains-
Cocke Smoky Mountains-Sevier Smoky Mountains-Southeast
Greene-Southeast Monroe.
VA...NONE.
&&Hazardous weather outlook, Apr 13, 3:36 PM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 336 PM EDT Wed Apr 13 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 336 PM EDT Wed Apr 13 2022 /236 PM CDT Wed Apr 13 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop late tonight ahead of a strong cold front moving across the Tennessee Valley. Some stronger storms will be possible into early Thursday morning, especially along and near the Cumberland Plateau. Isolated damaging winds and locally heavy rainfall are the main threats. Besides the showers and storms, windy conditions are expected across the Mountains through tonight. Southerly winds of 15 to 30 mph with gusts to 55 mph are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe storms late tonight, spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 10:06 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 54 min |
| Apr 13, 10:53 PM EDT | Special Weather Statement | MRX | Loudon, McMinn, Meigs, Rhea, Roane | 52 min |
| Apr 13, 10:56 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 49 min |
| Apr 13, 11:08 PM EDT | Special Weather Statement | MRX | Anderson, Campbell | 37 min |
| Apr 13, 11:43 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Knox, Loudon, Union | 47 min |
| Apr 14, 12:11 AM EDT | Special Weather Statement | MRX | Blount, Jefferson, Sevier | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.